Myopericarditis After Combined Idarubicin and Quizartinib in FLT3-ITD–Positive AML

Read full text
Authors: Zachary R Spahr, Moises A. Vasquez, Adarshvardhan Tangella, Mohammad Saad Husain, Allen J. Taylor
Cited by: 1
References: 5

Abstract

BACKGROUND: Anthracyclines are key components of induction therapy for acute myelogenous leukemia with well-understood cardiotoxicity. Quizartinib inhibits FLT3 and has been shown to potentiate apoptosis and promote maladaptive remodeling after myocardial infarction in mice; however, the impact of FLT3 inhibition on a heart already exposed to anthracyclines is poorly understood. CASE SUMMARY: A 64-year-old man with acute myelogenous leukemia developed fever, hypotension, troponin I elevation, and diffuse ST-segment elevation after treatment with cytarabine and idarubicin followed by quizartinib. Cardiac magnetic resonance imaging showed late gadolinium enhancement consistent with myopericarditis and a new reduced left ventricular ejection fraction. Quizartinib was stopped, and the patient received colchicine and guideline-directed medical therapy. Quizartinib was successfully reintroduced at a lower dose without recurrence of cardiac injury. DISCUSSION: This case illustrates a "two-hit" mechanism resulting in acute myopericarditis. The reversibility of the injury and the successful rechallenge emphasize the potential role of dose modification and close monitoring when combining targeted therapies with anthracyclines. TAKE-HOME MESSAGES: Drug-induced myopericarditis should be suspected when cardiotoxic agents are administered sequentially. Rechallenge with a reduced dose may be feasible.

Fields of Study & Subjects

Chronic Myeloid Leukemia Treatments Eosinophilic Disorders and Syndromes Acute Myeloid Leukemia Research

Publication details

Journal / source
JACC Case Reports
Publisher
Elsevier BV
Volume
31
Issue
24
Pages
108334–108334
Publication date
15 May 2026
Language
EN